Hi, so I take both of these drugs and I’ve noticed weight gain since taking them. I want to work with my dr to come of one or both. Which one do you think is causing the weight gain?
Mirtazapine or Quetiapine : Hi, so I take... - Anxiety Support
Mirtazapine or Quetiapine
Its Mirtazapine, i took it for a month and put a stone on without changing diet. It is known for iys weight gain.
I put on loads of weight taking mitrazapine, my diet never changed just my weight. So definitely mitrazapine for me
They both cause weight gain however the high dose of 45mg of mirtazapine is less likely to as it is actually less sedating because of the increase in it's anti-depressant power meaning that you would be more active. I didn't gain weight at this dose.
Quetiapine, hmm, I only take this occasionally when distressed. It is notorious for weight gain and for causing pre-diabetes (Type 2). If quetiapine is working well for you then you might ask your doctor to prescribe it with metformin, a very old, very cheap and very safe Type 2 diabetes medication. This is becoming common practice in the US. I don't know if you would lose weight with metformin but you would have some protection against Type 2 diabetes.
Alternatively, you could ask your doctor for an anti-psychotic / mood stabilizer with less propensity to cause weight gain. But again almost all can cause pre-diabetes.
Ps It's funny you ask me this today (02/05/2023) because I have been taking metformin for 4 months know and just yesterday hit my personal target weight!😀 Good luck whatever you choose to do!🐿️
I agree with other posts re Mirtazapine - I only take ½ tab every other night, I have cut back a lot on food quantities, but I still seem to get rounder despite exercise! It was great to get a solution to sleep problems, but seems to have created another problem as a result.
Hi, It is so good for me to hear you and your doctor are working as a team.
Mirtazapine is well known to have weight gain as a side effect. It's to do with the way your body metabolises the drug. If you take Mirtazapine at night you might be getting the benefit of it's sedating effect.Quetiapine taken at night might take care of your sleep if that's been an issue for you.😴
If you have been taking meds for a while, remember to go low and slow while adjusting doses.
Good luck 👍 🐈⬛